MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367899
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0258340, medical device expiration date: 2022-02-28, device manufacture date: 2020-09-14, medical device lot #: 0167230, medical device expiration date: 2021-11-30, device manufacture date: 2020-06-15.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer¿ k2 edta (k2e) 10.8mg blood collection tubes, the device experienced foreign matter in the tube.The following information was provided by the initial reporter.The customer stated: it is reported customer witnessed an non-biological foreign particle.Verbiage received: 33817g vacutainer 6ml pink k2edta 367899 (b)(4) x2 foreign particle.33817g vacutainer 6ml pink k2edta 367899 (b)(4) x1 foreign particle.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos for investigation.Therefore, 100 retention samples from each lot from bd inventory were evaluated by visual examination and no issues were observed relating to foreign matter as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode foreign matter.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 10.8mg blood collection tubes, the device experienced foreign matter in the tube.The following information was provided by the initial reporter.The customer stated: it is reported customer witnessed an non-biological foreign particle.Verbiage received, - 33817g vacutainer 6ml pink k2edta 367899 0258340 x2 foreign particle.33817g vacutainer 6ml pink k2edta 367899 0167230 x1 foreign particle.No further attempts required.No sample or further information is available per customer.Based on the information provided, our conclusion is that the device cited meets our criteria of a complaint ¿ appendix a ¿ complaint determination tree ¿ (nassc ¿ rcc ¿ 007).

Brand Name
BD VACUTAINER K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12316013
Report Number1917413-2021-00723
Device Sequence Number4412084
Product Code JKA
UDI-Device Identifier50382903678995
UDI-Public50382903678995
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367899
Device Catalogue Number367899
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1